Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 8, NWS Shreveport, LA

May 14, 2006Cherokee County, Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this tornado warning at May 14, 2006, 7:00 AM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 7:00 AM CDT (12:00 UTC)
Expired
May 14, 2006, 7:45 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 7:10 AM CDTHAIL 1New Summerfield, TX
May 14, 7:15 AM CDTHAIL 1New Summerfield, TX
May 14, 7:25 AM CDTHAIL 13 W Cushing, TXHAIL FELL IN SACUL.
May 14, 7:45 AM CDTHAIL 0.755 W Nacogdoches, TX
May 14, 7:50 AM CDTHAIL 1.755 S Nacogdoches, TX
May 14, 7:55 AM CDTHAIL 0.75Nacogdoches, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 5:52 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 141204
TORSHV
TXC073-347-401-141245-
/O.NEW.KSHV.TO.W.0008.060514T1200Z-060514T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  CHEROKEE COUNTY IN NORTHEAST TEXAS
  RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 745 AM CDT

* AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST 
OF GALLATIN MOVING TO THE SOUTHEAST AT 35 MPH. THIS STORM WILL MOVE
OVER THE SOUTHWEST PARTS OF RUSK COUNTY TOWARD REKLAW AND INTO 
NORTHWEST NACOGDOCHES COUNTY TO NEAR CUSHING.

* THE TORNADO IS EXPECTED TO BE NEAR...
  REKLAW AT 710 AM CDT
  CUSHING AT 725 AM CDT
  NACOGDOCHES AROUND 745 AM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 65 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  CHEROKEE COUNTY IN NORTHEAST TEXAS
  RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 745 AM CDT.

LAT...LON 3144 9455 3147 9473 3165 9488 3195 9516
      3198 9516 3207 9501 3152 9438 3141 9453

$$
--@WWATOR.WWAPROD--

06
1 follow-up statement
000 
WWUS54 KSHV 141240
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT SUN MAY 14 2006

TXC073-401-141249-
/O.CAN.KSHV.TO.W.0008.000000T0000Z-060514T1245Z/
RUSK TX-CHEROKEE TX-
739 AM CDT SUN MAY 14 2006

...THE TORNADO WARNING FOR CHEROKEE AND RUSK COUNTIES IS CANCELLED...

LAT...LON 3156 9475 3171 9494 3184 9481 3175 9459

$$

TXC347-141245-
/O.CON.KSHV.TO.W.0008.000000T0000Z-060514T1245Z/
NACOGDOCHES TX-
739 AM CDT SUN MAY 14 2006

...A TORNADO WARNING CONTINUES UNTIL 745 AM CDT FOR NACOGDOCHES
COUNTY...

AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM 
WAS LOCATED OVER NACOGDOCHES COUNTY...BETWEEN NACOGDOCHES AND 
CUSHING...AND MOVING SOUTHEAST AT 35 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3156 9475 3171 9494 3184 9481 3175 9459

$$


06

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 14, 6:13 AM CDT, 47 minutes earlier.

Area forecast discussion, May 14, 6:13 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SUN MAY 14 2006

.UPDATE...
SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME
NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY
ACROSS EAST TEXAS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 14, 6:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS
MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST
TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY
PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD
CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF
THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH
OF THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS
NORTHEAST TEXAS AND NORTHERN LOUISIANA.

VII

In the hours before

Local storm report, May 14, 4:08 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL         3 W TEXARKANA           33.45N 94.07W
05/14/2006  E 1.00 INCH          BOWIE           TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 4:39 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             5 SW EL DORADO          33.17N 92.72W
05/14/2006  E0.88 INCH       UNION              AR   TRAINED SPOTTER

            OCCURED IN PARKERS CHAPEL

&&

24
Local storm report, May 14, 4:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             23 NW FARMERVILLE       33.01N 92.68W
05/14/2006  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

24
Local storm report, May 14, 4:53 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HAIL             PLAIN DEALING           32.91N 93.70W
05/14/2006  E1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

24
Local storm report, May 14, 6:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             10 ENE NEW BOSTON       33.52N 94.26W
05/14/2006  E0.75 INCH       BOWIE              TX   TRAINED SPOTTER

            RED WATER TEXAS...HAIL COVERED THE GROUND.

&&

24
Local storm report, May 14, 6:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             MINEOLA                 32.67N 95.49W
05/14/2006  E0.75 INCH       WOOD               TX   TRAINED SPOTTER

            LASTING 10 MIN

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:23 AM CDTSevere Thunderstorm WarningSHVBowie37 min
May 14, 12:46 AM CDTSevere Thunderstorm WarningSHVCass59 min
May 14, 12:56 AM CDTSevere Thunderstorm WarningSHVWood64 min
May 14, 1:51 AM CDTSevere Thunderstorm WarningSHVSmith54 min
May 14, 1:58 AM CDTSevere Thunderstorm WarningSHVWood17 min
May 14, 3:39 AM CDTSevere Thunderstorm WarningSHVBowie36 min
May 14, 3:54 AM CDTSevere Thunderstorm WarningSHVCass36 min
May 14, 4:39 AM CDTSevere Thunderstorm WarningSHVFranklin36 min
May 14, 5:17 AM CDTSevere Thunderstorm WarningSHVCherokee43 min
May 14, 5:27 AM CDTSevere Thunderstorm WarningSHVSmith, Wood48 min
May 14, 6:14 AM CDTSevere Thunderstorm WarningSHVSmith61 min
May 14, 6:18 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk57 min
May 14, 6:26 AM CDTSevere Thunderstorm WarningSHVCherokee64 min
May 14, 6:29 AM CDTSevere Thunderstorm WarningSHVSan Augustine46 min
May 14, 6:36 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches39 min
May 14, 7:12 AM CDTSevere Thunderstorm WarningSHVAngelina48 min
May 14, 7:44 AM CDTSevere Thunderstorm WarningSHVNacogdoches61 min
May 14, 7:45 AM CDTSevere Thunderstorm WarningSHVCherokee60 min
May 14, 7:58 AM CDTSevere Thunderstorm WarningSHVAngelina62 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.